Alert archive / Illinois / Flash Flood Warnings in 2018

Flash Flood Warning 1, NWS Lincoln, IL

February 20, 20187 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Feb 20, 2018, 7:16 PM CST for 7 counties in Illinois. It was in force for 6 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2018, 7:16 PM CST (01:16 UTC)
Expired
Feb 21, 2018, 1:15 AM CST
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Champaign County, IL, DeWitt County, IL, Douglas County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 8:15 PM CSTHEAVY RAIN 4.642 N Homer, ILTWO DAY TOTAL. 2.62 SINCE 7 AM.
Feb 20, 8:30 PM CSTHEAVY RAIN 3.04Danville, IL2 DAY TOTAL
Feb 20, 8:59 PM CSTHEAVY RAIN 4.28Champaign, IL2 DAY TOTAL
Feb 20, 9:00 PM CSTHEAVY RAIN 3.442 E Bloomington, ILRAINFALL SINCE MIDNIGHT SUNDAY NIGHT AND STILL RAINING.
Feb 20, 10:27 PM CSTFLASH FLOOD2 Nw Savoy, ILWATER OVER PORTIONS OF CURTIS ROAD AND WINDSOR ROAD.
Feb 20, 10:27 PM CSTFLASH FLOOD5 W Champaign, ILHIGHWAY 10 JUST WEST OF CHAMPAIGN IN STALEY COVERED WITH WATER.
Feb 20, 10:27 PM CSTFLASH FLOODHoopeston, ILSEVERAL COUNTY ROADS AROUND THE HOOPESTON AREA ARE COVERED WITH WATER.
Feb 20, 10:35 PM CSTFLASH FLOODChampaign, ILWATER COVERING THE ROAD NEAR THE INTERSECTION OF W WINDSOR RD AND S 1ST ST
Feb 20, 10:35 PM CSTFLASH FLOODChampaign, ILWATER OVER THE ROAD AT 600 N MARKET ST IN CHAMPAIGN
Feb 20, 10:35 PM CSTFLASH FLOODRantoul, ILWATER COVERING THE ROAD AT THE INTERSECTION OF 3000 N AND 1500 E.
Feb 20, 10:35 PM CSTFLASH FLOODThomasboro, ILWATER COVERING PORTIONS OF N THOMAS ST AND W BRADLEY ST IN THOMASBORO.
Feb 20, 10:50 PM CSTHEAVY RAIN 4.35Hoopeston, ILRAINFALL TOTAL SINCE EARLY MONDAY MORNING AND STILL RAINING AT 1050 PM. WATER COVERED YARDS AND WATER GETTING INTO BASEMENT.
Feb 20, 11:55 PM CSTHEAVY RAIN 3.2Bloomington Airport, IL48 HOUR RAINFALL TOTAL AND CURRENTLY GETTING LIGHT FREEZING RAIN.
Feb 20, 11:55 PM CSTHEAVY RAIN 4.67Willard Airport, IL48 HOUR RAINFALL TOTAL AND CURRENTLY GETTING MODERATE RAIN.
Feb 21, 12:15 AM CSTHEAVY RAIN 5.292 N Homer, IL48 HOUR RAINFALL TOTAL SINCE SUNDAY NIGHT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 191 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
397 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WGUS53 KILX 210116
FFWILX
ILC019-039-041-113-139-147-183-210715-
/O.NEW.KILX.FF.W.0001.180221T0116Z-180221T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
716 PM CST TUE FEB 20 2018

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Moultrie County in central Illinois...
  Piatt County in central Illinois...
  De Witt County in central Illinois...
  Vermilion County in east central Illinois...
  McLean County in central Illinois...
  Champaign County in east central Illinois...
  Douglas County in east central Illinois...

* Until 115 AM CST

* At 715 PM CST, trained weather spotters reported, and Dopplar 
  Radar indicated, heavy rain across the warned area. Up to two to 
  three inches of rain have already fallen. An additional inch of 
  rain will be possible. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Champaign, Bloomington, Danville, Rantoul, Clinton, Monticello,
  Tuscola, Sullivan, Normal, Urbana, Savoy, Mahomet, Hoopeston, St.
  Joseph, Le Roy, Tolono, Westville, Arcola, Heyworth and Tilton.

This includes the following highways...
 Interstate 39 between mile markers 0 and 3.
 Interstate 55 between mile markers 147 and 178, and near mile marker
180.
 Interstate 57 between mile markers 203 and 257.
 Interstate 72 between mile markers 157 and 182.
 Interstate 74 between mile markers 125 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3989 8795 3967 8827 3966 8847 3951 8861
      3952 8872 4005 8874 4006 8914 4038 8914
      4056 8906 4073 8860 4062 8858 4061 8846
      4040 8846 4040 8794 4049 8793 4049 8753
      4005 8753

$$

Shimon
2 follow-up statements
915 
WGUS73 KILX 210415
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1015 PM CST TUE FEB 20 2018

ILC019-039-041-113-139-147-183-210715-
/O.CON.KILX.FF.W.0001.000000T0000Z-180221T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moultrie-Piatt-De Witt-Vermilion-McLean-Champaign-Douglas-
1015 PM CST TUE FEB 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CST FOR
MOULTRIE...PIATT...DE WITT...VERMILION...MCLEAN...CHAMPAIGN AND
DOUGLAS COUNTIES...

At 1011 PM CST, Emergency Management and trained weather spotters 
reported heavy rain in Champaign County and Vermilion County. Up to 
three inches of rain have already fallen, with more rain expected 
overnight. Flash flooding has been reported in Champaign, Rantoul, 
Thomasboro and Hoopeston.

Some locations that will experience flooding include...
Champaign, Bloomington, Danville, Rantoul, Clinton, Monticello,
Tuscola, Sullivan, Normal, Urbana, Savoy, Mahomet, Hoopeston, St.
Joseph, Le Roy, Tolono, Westville, Arcola, Heyworth and Tilton.

This includes the following highways...
 Interstate 39 between mile markers 0 and 3.
 Interstate 55 between mile markers 147 and 178, and near mile marker
180.
 Interstate 57 between mile markers 203 and 257.
 Interstate 72 between mile markers 157 and 182.
 Interstate 74 between mile markers 125 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3989 8795 3967 8827 3966 8847 3951 8861
      3952 8872 4005 8874 4006 8914 4038 8914
      4056 8906 4073 8860 4062 8858 4061 8846
      4040 8846 4040 8794 4049 8793 4049 8753
      4005 8753

$$

Shimon
676 
WGUS73 KILX 210715
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
115 AM CST WED FEB 21 2018

ILC019-039-041-113-139-147-183-210724-
/O.EXP.KILX.FF.W.0001.000000T0000Z-180221T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moultrie-Piatt-De Witt-Vermilion-McLean-Champaign-Douglas-
115 AM CST WED FEB 21 2018

...THE FLASH FLOOD WARNING FOR MOULTRIE...PIATT...DE WITT...
VERMILION...MCLEAN...CHAMPAIGN AND DOUGLAS COUNTIES WILL EXPIRE AT
115 AM CST...

The widespread heavy rain has ended across the area, as a result, 
flash flooding is no longer expected. Please continue to heed any 
remaining road closures.

LAT...LON 3989 8795 3967 8827 3966 8847 3951 8861
      3952 8872 4005 8874 4006 8914 4038 8914
      4056 8906 4073 8860 4062 8858 4061 8846
      4040 8846 4040 8794 4049 8793 4049 8753
      4005 8753

$$

Smith

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 6:13 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 20, 6:13 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
613 PM CST Tue Feb 20 2018

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 259 PM CST Tue Feb 20 2018

Cold front has recently passed through Decatur, and will arrive
soon in Champaign. Temperatures initially behind it fell 22
degrees in Peoria in 5 minutes, but more recently the drop has
been more in the order of a slower 15 degree fall. With a steady
fall through the evening, most areas west of I-55 should be in the
mid 30s or colder by midnight. Unfortunately, the rain won't be
done by this point, as more precipitation continues to surge
northeast out of Missouri. Forecast soundings show a prominent
warm nose around 2,000 feet lingering much of the night, so a
changeover to freezing rain and some sleet remains likely. This
should begin this evening west of the Illinois River, and near
I-55 toward the midnight-2 am time frame. Accumulations of around
a tenth inch appear likely on elevated surfaces. Road conditions
may be a bit of a question mark, with the warm pavement from
today, but some travel impacts are still expected. As a result, a
Winter Weather Advisory will be issued for most of the forecast
area. Exception is from about Danville-Effingham southeast, where
the precipitation should be ending around the time temperatures
get cold enough.

In terms of the flooding potential, the Flood Watch will be
expanded into the southeast CWA through tonight. Areas along and
south of I-70 have been missing out on the heaviest rain so far,
but 1-2 inches appear reasonable as precipitable waters remain
around 1.5 inches past midnight. The flood threat west of I-55
will be diminishing, but will leave that part for now and let the
next shift continue to monitor for several more hours.

For Wednesday, the cold front will be hanging up across the
Tennessee Valley into southern Arkansas, with another surge of
moisture coming northeast with a shortwave. Thus, will keep PoP's
going through the day south of I-70.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 259 PM CST Tue Feb 20 2018

Some variation among the models among exactly how far north this
next moisture surge moves up, but they continue to suggest a
west-east corridor of some freezing rain Wednesday night into
Thursday. Currently this is more favored between I-72 and I-70,
but could reach as far north as Peoria by early Thursday before
transitioning to rain.

With the southwest upper flow persisting through late week, the
next storm system still on track to arrive Thursday night. Waves
of low pressure will continue to ride northeast, until the final
passage of the system Saturday night. Latest ECMWF was not
available for comparison, but the new GFS was much stronger than
the old European run, though timing was in reasonable agreement.
The southeast CWA is more on track for any significant rainfall at
this time, and with the ground saturated from the current system,
another round of flooding will be possible.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 610 PM CST Tue Feb 20 2018

The cold front has pushed east of all the TAF sites, with NW wind
gusts to 25KT developing. Moderate to heavy rain is mainly east of
I-55 as of 00Z/6 pm, with some IFR ceilings at BMI and IFR vis at
CMI. Otherwise, flight categories have improved to MVFR at PIA,
SPI, and DEC. Potential for periods of IFR due to low clouds and
vis will continue for all TAF sites until after midnight, when
MVFR and possibly VFR clouds develop. Freezing rain and icing will
be the other main concern the rest of the night. Temps will drop
below freezing at all terminal sites overnight, with some light
freezing rain and sleet/snow possible for several hours before
precipitation ends from NW to SE between 07z (PIA) and 11Z (CMI).
Despite how much freezing rain/icing occurs during the
precipitation, travel surfaces could still re-freeze due to
residual water on the ground. Slippery travel is expected as the
night progresses.

NW winds should diminish below 10kt tomorrow morning, with clouds
improving to VFR.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for ILZ029>031-036>038-040>057-
061>063-066>068-071>073.

Winter Weather Advisory until 6 AM CST Wednesday for ILZ027>031-
036-037-040-041-047-049-050.

Flood Watch until 6 PM CST this evening for ILZ027-028.

Winter Weather Advisory from midnight tonight to 6 AM CST
Wednesday for ILZ038-042>045-048-051>055-061.

&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Shimon
Hazardous weather outlook, Feb 20, 3:33 PM CST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
333 PM CST Tue Feb 20 2018

ILZ027-028-211200-
Knox-Stark-
333 PM CST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

The rain and snow mix will change over to freezing rain and sleet
early this evening as much colder air filters in from the
northwest. Ice accumulations of less than a tenth of an inch can
be expected. Traveling will be difficult as roads and elevated
areas may be slick.

With the continued rainfall across Illinois, the Illinois River
from Henry south to Beardstown is forecast to go to minor or
moderate flooding later this week.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Another round of significant rainfall is possible by late Thursday
into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ038-042>045-048-051-053>055-211200-
Champaign-De Witt-Douglas-Logan-Macon-McLean-Menard-Moultrie-
Piatt-Sangamon-
333 PM CST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Showers will be likely along with a chance for thunderstorms
into early tonight. No severe weather is expected with any of the
thunderstorms. Additional rainfall of one half to one inch is
possible through the evening with locally higher amounts possible.
This is on top of the rain we have already received over the past
24 hours.

With the expected additional rainfall over west central and
central Illinois, the Illinois River from Henry south to Beardstown
is forecast to go to minor or moderate flooding later this week,
along with the Sangamon River at Monticello and the Vermilion
River at Danville where minor flooding is forecast at this time.

As a cold front moves through the area tonight, the rain is
expected to change over to a wintry mix of sleet and freezing
rain, then to light snow before ending Wednesday morning. Any ice
accumulations should be less than a tenth of an inch in most
areas. Traveling will be difficult as roads and elevated
areas may be slick.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

There may be some lingering light snow or sleet early in the
morning Wednesday. Another round of significant rainfall is
possible by late Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ046-057-211200-
Edgar-Vermilion-
333 PM CST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TONIGHT...

Showers will be likely along with a chance for thunderstorms
today into early tonight. No severe weather is expected with any
of the thunderstorms. Additional rainfall of up to 2 inches will
be possible through tonight. This is on top of the rain we have
already received over the past 24 hours.

With the expected additional rainfall over west central and
central Illinois, many area creeks and rivers may experience flooding
later this week, specifically the Sangamon River at Monticello
and the Vermilion River at Danville where minor flooding is
forecast at this time.

As a cold front moves through the area tonight, the rain is
expected to change over to a wintry mix of sleet and freezing
rain, then to light snow before ending Wednesday morning. Any ice
accumulations should be minimal.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

There may be some lingering light snow or sleet early in the
morning Wednesday. Another round of significant rainfall is
possible by late Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ029>031-036-037-040-041-047-049-050-211200-
Cass-Fulton-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-Tazewell-
Woodford-
333 PM CST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Showers will be likely along with a chance for thunderstorms
today into early tonight. No severe weather is expected with any
of the thunderstorms. Additional rainfall of up to an inch will
be possible through tonight. This is on top of the rain we have
already received over the past 24 hours.

With the expected additional rainfall over west central and
central Illinois, the Illinois River from Henry south to Beardstown
is forecast to go to minor or moderate flooding later this week,
along with the Sangamon River at Monticello and the Vermilion
River at Danville where minor flooding is forecast at this time.

As a cold front moves through the area tonight, the rain is
expected to change over to a wintry mix of sleet and freezing
rain, then to light snow before ending Wednesday morning. Any ice
accumulations should be less than a tenth of an inch in most
areas. Traveling will be difficult as roads and elevated
areas may be slick.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

There may be some lingering light snow or sleet early in the
morning Wednesday. Another round of significant rainfall is
possible by late Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ056-062-063-211200-
Clark-Coles-Cumberland-
333 PM CST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TONIGHT...

Periods of showers and thunderstorms can be expected into early
tonight. No severe weather is expected, however, some of the
thunderstorms will be capable of producing heavy rainfall amounts
across the area that may lead to localized flooding later today
into this evening. Additional rainfall amounts of 2 to 3 inches
will be possible through tonight. Due to the expected rainfall,
significant rises and/or flooding is expected to occur on area
rivers and streams.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

The threat for heavy rainfall will temporarily shift south and
east of the area Wednesday morning.

There will be a chance for a period of light freezing rain or
sleet later Wednesday night into early Thursday. Any ice
accumulations will be less than a tenth of an inch.

Another round of significant rainfall is possible later Thursday
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ052-061-211200-
Christian-Shelby-
333 PM CST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Periods of showers and thunderstorms can be expected into early
tonight. No severe weather is expected, however, some of the
thunderstorms will be capable of producing heavy rainfall amounts
across the area that may lead to localized flooding later today
into this evening. Additional rainfall amounts of up to 2 inches
will be possible through tonight. Due to the expected rainfall,
significant rises and/or flooding is expected to occur on area
rivers and streams.

As a cold front moves through the area tonight, the rain is
expected to change over to a wintry mix of sleet and freezing
rain, then to light snow before ending Wednesday morning. Any ice
accumulations should be less than a tenth of an inch in most
areas. Traveling will be difficult as roads and elevated
areas may be slick.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

The threat for heavy rainfall will temporarily shift south and
east of the area Wednesday morning.

There will be a chance for a period of light freezing rain or
sleet later Wednesday night into early Thursday. Any ice
accumulations will be less than a tenth of an inch.

Another round of significant rainfall is possible later Thursday
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ066>068-071>073-211200-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
333 PM CST Tue Feb 20 2018

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Showers and thunderstorms will become more numerous over southeast
Illinois later today and especially tonight. No severe weather is
expected, however, some of the thunderstorms will be capable of
producing heavy rainfall amounts late today and tonight.

With the heavy rainfall totals expected across southeast Illinois
over the next 24 hours, minor to moderate flooding is forecast
along the Wabash, Little Wabash and Embarras basins in the next
several days.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Another round of moderate to heavy rainfall is possible by late
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

HJS

In the hours before

Local storm report, Feb 20, 2:00 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       4 ESE URBANA            40.09N 88.14W
02/20/2018  M2.58 INCH       CHAMPAIGN          IL   COCORAHS

            STORM TOTAL SINCE SUNDAY NIGHT. 0.65 SINCE 7 AM.

&&

25
Local storm report, Feb 20, 2:32 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       2 E LINCOLN             40.15N 89.33W
02/20/2018  M1.10 INCH       LOGAN              IL   OFFICIAL NWS OBS

            1.10 SINCE 6 AM. 1.85 STORM TOTAL SINCE SUNDAY NIGHT.

&&

25
Local storm report, Feb 20, 4:10 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       KNOXVILLE               40.91N 90.29W
02/20/2018  M2.57 INCH       KNOX               IL   COCORAHS

            STORM TOTAL...0.63 PAST 8 HOURS.

&&

25
Local storm report, Feb 20, 6:23 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
623 PM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       HOOPESTON               40.47N 87.67W
02/20/2018  M1.34 INCH       VERMILION          IL   CO-OP OBSERVER

            24 HOUR TOTAL

0600 PM     HEAVY RAIN       RUSHVILLE               40.12N 90.57W
02/20/2018  M1.60 INCH       SCHUYLER           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0600 PM     HEAVY RAIN       CHAMPAIGN               40.11N 88.26W
02/20/2018  M1.56 INCH       CHAMPAIGN          IL   COCORAHS

            12 HOUR TOTAL

0600 PM     HEAVY RAIN       CAPITAL AIRPORT         39.84N 89.68W
02/20/2018  M1.50 INCH       SANGAMON           IL   ASOS

            24 HOUR TOTAL

0600 PM     HEAVY RAIN       WILLARD AIRPORT         40.04N 88.28W
02/20/2018  M1.46 INCH       CHAMPAIGN          IL   ASOS

            24 HOUR TOTAL

0600 PM     HEAVY RAIN       BLOOMINGTON AIRPORT     40.48N 88.92W
02/20/2018  M1.75 INCH       MCLEAN             IL   ASOS

            24 HOUR TOTAL

0600 PM     HEAVY RAIN       PEORIA INTERNATIONAL AI 40.67N 89.68W
02/20/2018  M2.48 INCH       PEORIA             IL   ASOS

            24 HOUR TOTAL

0600 PM     HEAVY RAIN       2 E LINCOLN             40.15N 89.33W
02/20/2018  M1.93 INCH       LOGAN              IL   OFFICIAL NWS OBS

            24 HOUR TOTAL

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:36 PM CSTRiver Flood WarningILXVermilion4 days
Feb 20, 8:42 PM CSTRiver Flood WarningILXPiatt7 days
Feb 20, 8:47 PM CSTRiver Flood WarningILXFulton66 hr
Feb 21, 1:23 AM CSTAreal Flood WarningILXChampaign, DeWitt, Douglas, Edgar, McLean, Moultrie and 2 more12 hr
Feb 21, 9:54 AM CSTRiver Flood WarningILXClay, Richland10 days
Feb 21, 1:12 PM CSTAreal Flood WarningILXVermilion24 hr
Feb 21, 3:41 PM CSTWinter Weather AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more18 hr

Nearby

Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.